×

zbMATH — the first resource for mathematics

A barrier method for quasilinear ordinary differential equations of the curvature type. (English) Zbl 1046.34009
For equations of the form \[ \left (\frac {y'}{\sqrt {1+(y')^2}}\right)'=f(t,y), \] where \(f\) is continuous on \([a,\infty )\times \mathbb R\), the existence of a solution of the initial value problem \(y(a)=A\) is proved using the concept of sub- and supersolution. Examples are presented.

MSC:
34A12 Initial value problems, existence, uniqueness, continuous dependence and continuation of solutions to ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] S. R. Bernfeld and V. Lakshmikantham: An Introduction to Nonlinear Boundary Value Problems. Academic Press, Inc., New York, 1974. · Zbl 0286.34018
[2] P. Clément, R. Manásevich and E. Mitidieri: On a modified capillary equation. J. Differential Equations 124 (1996), 343-358. · Zbl 0841.34038
[3] G. S. Ladde, V. Lakshmikantham and A. S. Vatsala: Monotone Iterative Techniques for Nonlinear Differential Equations. Pitman, Boston, 1985. · Zbl 0658.35003
[4] H. Usami: Nonexistence of positive solutions of Neumann problems for elliptic inequalities of the mean curvature type. Hiroshima Math. J 27 (1997), 271-293. · Zbl 0957.35055
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.